Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Pontryagin duality for Iwasawa modules and abelian varieties


Authors: King Fai Lai, Ignazio Longhi, Ki-Seng Tan and Fabien Trihan
Journal: Trans. Amer. Math. Soc. 370 (2018), 1925-1958
MSC (2010): Primary 11S40; Secondary 11R23, 11R34, 11R42, 11R58, 11G05, 11G10
DOI: https://doi.org/10.1090/tran/7016
Published electronically: August 15, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a functional equation for two projective systems of finite abelian $ p$-groups, $ \{\mathfrak{a}_n\}$ and $ \{\mathfrak{b}_n\}$, endowed with an action of $ \mathbb{Z}_p^d$ such that $ \mathfrak{a}_n$ can be identified with the Pontryagin dual of $ \mathfrak{b}_n$ for all $ n$.

Let $ K$ be a global field. Let $ L$ be a $ \mathbb{Z}_p^d$-extension of $ K$ ($ d\geq 1$), unramified outside a finite set of places. Let $ A$ be an abelian variety over $ K$. We prove an algebraic functional equation for the Pontryagin dual of the Selmer group of $ A$.


References [Enhancements On Off] (What's this?)

  • [BL09] A. Bandini and I. Longhi, Control theorems for elliptic curves over function fields, Int. J. Number Theory 5 (2009), no. 2, 229-256. MR 2502807, https://doi.org/10.1142/S1793042109002067
  • [Bou65] N. Bourbaki, Éléments de mathématique. Fasc. XXXI. Algèbre commutative. Chapitre 7: Diviseurs, Actualités Scientifiques et Industrielles, No. 1314, Hermann, Paris, 1965. MR 0260715
  • [Gr89] Ralph Greenberg, Iwasawa theory for $ p$-adic representations, Algebraic number theory, Adv. Stud. Pure Math., vol. 17, Academic Press, Boston, MA, 1989, pp. 97-137. MR 1097613
  • [Gr03] Ralph Greenberg, Galois theory for the Selmer group of an abelian variety, Compositio Math. 136 (2003), no. 3, 255-297. MR 1977007, https://doi.org/10.1023/A:1023251032273
  • [Lan83] Serge Lang, Fundamentals of Diophantine geometry, Springer-Verlag, New York, 1983. MR 715605
  • [LLTT] King Fai Lai, Ignazio Longhi, Ki-Seng Tan, and Fabien Trihan, The Iwasawa Main Conjecture for constant ordinary abelian varieties over function fields, Proc. Lond. Math. Soc. (3) 112 (2016), no. 6, 1040-1058. MR 3537332, https://doi.org/10.1112/plms/pdw019
  • [Maz72] Barry Mazur, Rational points of abelian varieties with values in towers of number fields, Invent. Math. 18 (1972), 183-266. MR 0444670, https://doi.org/10.1007/BF01389815
  • [MW84] B. Mazur and A. Wiles, Class fields of abelian extensions of $ {\bf Q}$, Invent. Math. 76 (1984), no. 2, 179-330. MR 742853, https://doi.org/10.1007/BF01388599
  • [Mil86] J. S. Milne, Arithmetic duality theorems, Perspectives in Mathematics, vol. 1, Academic Press, Inc., Boston, MA, 1986. MR 881804
  • [Mon81] Paul Monsky, On $ p$-adic power series, Math. Ann. 255 (1981), no. 2, 217-227. MR 614398, https://doi.org/10.1007/BF01450672
  • [Nek06] Jan Nekovář, Selmer complexes, Astérisque 310 (2006), viii+559. MR 2333680
  • [Mum74] David Mumford, Abelian varieties, Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay; Oxford University Press, London, 1970. MR 0282985
  • [OT09] Tadashi Ochiai and Fabien Trihan, On the Selmer groups of abelian varieties over function fields of characteristic $ p>0$, Math. Proc. Cambridge Philos. Soc. 146 (2009), no. 1, 23-43. MR 2461865, https://doi.org/10.1017/S0305004108001801
  • [P03] Bernadette Perrin-Riou, Groupes de Selmer et accouplements: cas particulier des courbes elliptiques, Doc. Math. Extra Vol. (2003), 725-760. Kazuya Kato's fiftieth birthday. MR 2046613
  • [Sch82] Peter Schneider, Zur Vermutung von Birch und Swinnerton-Dyer über globalen Funktionenkörpern, Math. Ann. 260 (1982), no. 4, 495-510. MR 670197, https://doi.org/10.1007/BF01457028
  • [Tan10] Ki-Seng Tan, A generalized Mazur's theorem and its applications, Trans. Amer. Math. Soc. 362 (2010), no. 8, 4433-4450. MR 2608412, https://doi.org/10.1090/S0002-9947-10-05042-7
  • [Tan14] Ki-Seng Tan, Selmer groups over $ \mathbb{Z}_p^d$-extensions, Math. Ann. 359 (2014), no. 3-4, 1025-1075. MR 3231024, https://doi.org/10.1007/s00208-014-1023-9
  • [Vau09] David Vauclair, Sur la dualité et la descente d'Iwasawa, Ann. Inst. Fourier (Grenoble) 59 (2009), no. 2, 691-767. MR 2521434
  • [Zab10] Gergely Zábrádi, Pairings and functional equations over the $ {\rm GL}_2$-extension, Proc. Lond. Math. Soc. (3) 101 (2010), no. 3, 893-930. MR 2734964, https://doi.org/10.1112/plms/pdq015

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11S40, 11R23, 11R34, 11R42, 11R58, 11G05, 11G10

Retrieve articles in all journals with MSC (2010): 11S40, 11R23, 11R34, 11R42, 11R58, 11G05, 11G10


Additional Information

King Fai Lai
Affiliation: School of Mathematical Sciences, Capital Normal University, Beijing 100048, People’s Republic of China
Email: kinglaihonkon@gmail.com

Ignazio Longhi
Affiliation: Department of Mathematical Sciences, Xi’an Jiaotong-Liverpool University, No.111 Ren’ai Road, Suzhou Dushu Lake Higher Education Town, Suzhou Industrial Park, Jiangsu, People’s Republic of China
Email: Ignazio.Longhi@xjtlu.edu.cn

Ki-Seng Tan
Affiliation: Department of Mathematics, National Taiwan University, Taipei 10764, Taiwan
Email: tan@math.ntu.edu.tw

Fabien Trihan
Affiliation: Department of Information and Communication Sciences, Faculty of Science and Technology, Sophia University, 4 Yonbancho, Chiyoda-ku, Tokyo 102-0081, Japan
Email: f-trihan-52m@sophia.ac.jp

DOI: https://doi.org/10.1090/tran/7016
Keywords: Pontryagin duality, abelian variety, Selmer group, Iwasawa theory
Received by editor(s): February 4, 2016
Received by editor(s) in revised form: June 27, 2016
Published electronically: August 15, 2017
Additional Notes: The first, second, and third authors were partially supported by the National Science Council of Taiwan, grants NSC98-2115-M-110-008-MY2, NSC100-2811-M-002-079, and NSC99-2115-M-002-002-MY3, respectively
The fourth author was supported by EPSRC
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society